Alert archive / Wisconsin / Winter Weather Advisories in 2016

Winter Weather Advisory 2, NWS Twin Cities, MN

January 8, 20166 counties in Wisconsin; Freeborn County, Goodhue County, Steele County, Minnesota

NWS Twin Cities, MN issued this winter weather advisory at Jan 8, 2016, 9:44 PM CST for 6 counties in Wisconsin; Freeborn County, Goodhue County, Steele County, Minnesota. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2016, 9:44 PM CST (03:44 UTC)
Expired
Jan 9, 2016, 3:08 AM CST
In force
5 hr
Issued by
NWS Twin Cities, MN

Counties Freeborn County, MN, Goodhue County, MN, Steele County, MN, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Rusk County, WI

The radar

The Minneapolis radar (KMPX), 114 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 3.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2016-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2016-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
595 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

472 
WWUS43 KMPX 090344
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
944 PM CST FRI JAN 8 2016

...ICY ROADS DEVELOPING TONIGHT...

.LIGHT SNOW AND FALLING TEMPERATURES WILL CONTINUE TO CREATE ICY
ROADS ACROSS EASTERN MINNESOTA AND WESTERN WISCONSIN. THERE HAVE
BEEN MANY REPORTS OF ACCIDENTS...SPIN OUTS AND ICY ROADS ACROSS
MINNESOTA THIS EVENING AND WE EXPECT THESE CONDITIONS WILL DEVELOP
IN WISCONSIN TONIGHT. ONLY LIGHT SNOW IS EXPECTED...BUT THE
TEMPERATURE DROP WILL LEAD TO ICING PROBLEMS.

MNZ078-085-093-WIZ016-024>028-091145-
/O.NEW.KMPX.WW.Y.0002.160109T0344Z-160109T1200Z/
GOODHUE-STEELE-FREEBORN-RUSK-PIERCE-DUNN-PEPIN-CHIPPEWA-
EAU CLAIRE-
INCLUDING THE CITIES OF...RED WING...OWATONNA...ALBERT LEA...
LADYSMITH...PRESCOTT...MENOMONIE...DURAND...CHIPPEWA FALLS...
EAU CLAIRE
944 PM CST FRI JAN 8 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER WEATHER ADVISORY FOR ICY ROADS...WHICH IS IN EFFECT
UNTIL 6 AM CST SATURDAY.

* TIMING...ICING ON MANY LOCAL ROADS THROUGH EARLY TOMORROW
  MORNING. 

* ADDITIONAL SNOW ACCUMULATION BETWEEN A TRACE AND HALF INCH IS
  EXPECTED TONIGHT...BUT THE MAIN CONCERN IS THE RAPIDLY FALLING
  TEMPERATURES AND ICY ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR ICY ROADS AND
HAZARDOUS TRAVEL TONIGHT. USE CAUTION WHEN TRAVELING. THE LATEST
ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED
BY CALLING 5 1 1.

$$
1 follow-up statement
493 
WWUS43 KMPX 090908
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
308 AM CST SAT JAN 9 2016

...COLD WIND CHILLS DEVELOPING TONIGHT...

.ARCTIC AIR WILL MOVE ACROSS THE AREA TONIGHT. THE COMBINATION OF
BELOW ZERO TEMPERATURES AND NORTHWEST WINDS AROUND 10 MPH WILL
GENERATE WIND CHILLS FROM 25 TO 30 BELOW ACROSS MUCH OF SOUTHERN
MINNESOTA AND WEST CENTRAL WISCONSIN OVERNIGHT. A WIND CHILL
ADVISORY HAS BEEN ISSUED FOR THE AREA BEGINNING AT 6 PM TONIGHT
OVER WESTERN MINNESOTA AND AFTER MIDNIGHT FROM EAST
CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN. CONDITIONS ARE
EXPECTED TO IMPROVE BY 10 AM SUNDAY MORNING.

MNZ078-085-093-WIZ016-024>028-091715-
/O.CAN.KMPX.WW.Y.0002.000000T0000Z-160109T1200Z/
/O.NEW.KMPX.WC.Y.0001.160110T0600Z-160110T1600Z/
GOODHUE-STEELE-FREEBORN-RUSK-PIERCE-DUNN-PEPIN-CHIPPEWA-
EAU CLAIRE-
INCLUDING THE CITIES OF...RED WING...OWATONNA...ALBERT LEA...
LADYSMITH...PRESCOTT...MENOMONIE...DURAND...CHIPPEWA FALLS...
EAU CLAIRE
308 AM CST SAT JAN 9 2016

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
CST SUNDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT
TO 10 AM CST SUNDAY. THE WINTER WEATHER ADVISORY FOR THIS MORNING HAS
BEEN CANCELLED.

* WIND CHILL VALUES...DROPPING TO 25 TO 30 BELOW AFTER MIDNIGHT.
  COLDEST WIND CHILLS FROM 5 AM UNTIL 9 AM SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
WHEN VENTURING OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

MNZ041>045-047>051-054>059-064>067-073>075-082-083-091-092-091715-
/O.NEW.KMPX.WC.Y.0001.160110T0000Z-160110T1600Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-
WRIGHT-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-REDWOOD-BROWN-
NICOLLET-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...MADISON...BENSON...MONTEVIDEO...WILLMAR...
LITCHFIELD...MONTICELLO...GRANITE FALLS...OLIVIA...HUTCHINSON...
GAYLORD...REDWOOD FALLS...NEW ULM...ST. PETER...ST. JAMES...
MANKATO...FAIRMONT...BLUE EARTH
308 AM CST SAT JAN 9 2016

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM
CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING
TO 10 AM CST SUNDAY. 

* WIND CHILL VALUES...DROPPING TO 25 TO 30 BELOW AFTER 6 PM.
  COLDEST WIND CHILLS BETWEEN MIDNIGHT AND 9 AM SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
WHEN VENTURING OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

MNZ052-053-060>063-068>070-076-077-084-WIZ014-015-023-091715-
/O.NEW.KMPX.WC.Y.0001.160110T0600Z-160110T1600Z/
ISANTI-CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-CARVER-SCOTT-
DAKOTA-LE SUEUR-RICE-WASECA-POLK-BARRON-ST. CROIX-
INCLUDING THE CITIES OF...CAMBRIDGE...CENTER CITY...MINNEAPOLIS...
BLAINE...ST. PAUL...STILLWATER...CHASKA...SHAKOPEE...HASTINGS...
LE SUEUR...FARIBAULT...WASECA...OSCEOLA...RICE LAKE...HUDSON
308 AM CST SAT JAN 9 2016

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT
TO 10 AM CST SUNDAY. 

* WIND CHILL VALUES...DROPPING TO AROUND 25 BELOW AFTER MIDNIGHT.
  COLDEST WIND CHILLS FROM 5 AM UNTIL 9 AM SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
WHEN VENTURING OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this winter weather advisory went out at Jan 8, 6:04 PM CST, 3 hours 40 minutes earlier.

Area forecast discussion, Jan 8, 6:04 PM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
604 PM CST FRI JAN 8 2016

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 301 PM CST FRI JAN 8 2016

TODAY/S WEAK ATMOSPHERIC LIFT IN THE DENDRITIC ZONE...PLUS THE
ADDED WEAK CONVERGENCE ASSOCIATED WITH THE MID LEVEL SHEAR
ZONE...HAS KEPT OCCASIONAL POCKETS OF LIGHT SNOW TO DEVELOP...WITH
HEAVIER BURSTS IN MPX CWA FOR THE PAST 6 HRS. THESE HEAVIER BURSTS
HAD CAUSED A FEW AREAS BETWEEN ST. CLOUD AND THE TWIN CITIES
EARLIER TODAY TO SEE LOCALLY 4-5 INCHES OF SNOW IN A VERY SHORT
PERIOD OF TIME. ELSEWHERE...WITH THE ADDED INGREDIENT OF TEMPS A
FEW DEGREES WARMER...LED TO MOSTLY WET OR SLUSHY ROADS DURING THE
LATE MORNING AND AFTN HRS AS LIGHT SNOW FELL.

THE WEAK CONVERGENCE ZONE WILL SLOWLY MOVE EASTWARD ACROSS EASTERN
MN LATE THIS AFTN/EVENING. THIS WILL KEEP THE CHC/S OF LIGHT SNOW
TO CONTINUE UNTIL MIDNIGHT FOR SC/EC MN AND INTO WC WI. THE
HIGHEST CHC OF MEASURABLE SNOWFALL THIS EVENING WILL OCCUR WITH
THE BEST LIFT AND MOISTURE DEPTH THAT SEEMS TO BE ARND SC/SE MN.
THIS AREA WILL LIKELY TRANSLATE NE INTO WC WI AFTER MIDNIGHT...
WITH LINGERING LIGHT SNOW IN THE MORNING BEFORE TAPERING OFF BY
NOON.

THE OTHER CONCERN TONIGHT WILL BE THE FALLING TEMPS AND WIND CHILL
VALUES DROPPING BLW ZERO. MODELS HAVE CONTINUE TO ADVERTISE TEMPS
FALLING INTO THE SINGLE DIGITS IN WC MN BY MIDNIGHT...WITH
TEENS/20S IN EASTERN MN AFT MIDNIGHT. BY SUNRISE...TEMPS SHOULD
BE BLW ZERO IN WESTERN MN...AND NEAR 10 ABV ZERO IN EASTERN MN
/TEENS IN WC WI/. WITH WIND SPDS AVERAGING ARND 15 TO 20
MPH...WIND CHILL VALUES WILL DROP TO -20F TO -30F IN WESTERN
MN...TO THE TEENS BLW ZERO IN SC/EC MN. WESTERN WI WILL ALSO
EXPERIENCE THE MUCH COLDER TEMPS...BUT WIND SPDS WILL NOT BE AS
STRONG...LIMITING WIND CHILL VALUES IN THE SINGLE DIGITS BLW ZERO.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 301 PM CST FRI JAN 8 2016

SAT NIGHT THROUGH MON...COLDEST PERIOD OF THE SEASON IS EXPECTED
DURING THE LATTER HALF OF THE WEEKEND. ARCTIC HIGH PRES WILL DROP
INTO THE REGION UNDER DEEP NW FLOW ALOFT. THIS WILL PROMOTE
CLEARING SKIES AND STRONG CAA. H85 TEMPS WILL DROP INTO THE -15
DEG C TO -20 DEG C RANGE SAT NIGHT THRU SUN MRNG ACRS THE AREA.
THIS WILL MAKE FOR LOWS EARLY SUN MRNG RANGING FROM AROUND -5 DEG
F IN WRN WI TO ARND -15 DEG F IN WRN MN...INCLUDING NEARLY -10
DEG F IN THE TWIN CITIES METRO. FACTORING IN NW 10-15MPH WINDS
AND WIND CHILLS WILL DROP TO NEARLY -25 DEG F. THOUGH CLEAR SKIES
WILL PERSIST INTO SUN...THE CAA WILL CLEARLY WIN OUT AS HIGHS WILL
ONLY RANGE 0 TO +5 DEG F SUN AFTN WITH WIND CHILLS -10 DEG F TO
-20 DEG F. TEMPS WILL ATTEMPT TO MODERATE SLIGHTLY SUN NIGHT INTO
MON AS SFC HIGH PRES SHIFTS OFF TO THE SSE AND A MORE SLY FLOW
DEVELOPS. EVEN SO...CLOUDS WILL BE ON THE INCRS DURG THE DAY MON
AHEAD OF A CLIPPER-TYPE LOW PRES SYSTEM DRIVING SEWD FROM CENTRAL
CANADA. DESPITE WEAK WAA...THE LACK OF INSOLATION WILL KEEP HIGHS
AGAIN IN THE SINGLE DIGITS ON MON.

MON NIGHT THRU FRI...THE AFOREMENTIONED CLIPPER LOW PRES SYSTEM
WILL DRIVE SEWD FROM CENTRAL CANADA INTO THE NRN GRT LKS MON THRU
MON NIGHT. MOISTURE DEPTH WILL INCRS...PARTICULARLY IN THE LOW-MID
LVLS. HOWEVER...THE SPEED OF THE SYSTEM COMBINED WITH ANOTHER
ROUND OF STRONG CAA WILL LIKELY LIMIT THE POTENTIAL FOR SNOWFALL.
NEVERTHELESS...HIGH RATIOS OF AROUND 20:1 TO 25:1 MAY WELL BE
CAPABLE OF PRODUCING AROUND AN INCH ACCUMULATION OF DRIER POWDERY
SNOW MON NIGHT FOR MAINLY THE ERN HALF OF THE WFO MPX CWFA. ONCE
THIS SYSTEM EXITS TUE MRNG INTO THE GRT LKS AND BECOMES WOUND UP
UNDERNEATH A DEVELOPING ERN NOAM TROF...PERSISTENT NW FLOW ALOFT
WILL TAKE HOLD AS AN ERN TROF/WRN RIDGE PATTERN REMAINS IN PLACE
OVER NOAM THRU THE REST OF THE WEEK. THIS WILL RESULT IN PRECIP-
FREE CONDS FOR THE REST OF THE WEEK...ALONG WITH A SLIGHT WARMING
TREND DURING THE LATTER HALF OF THE WEEK. HIGHS ARE EXPECTED TO
CLIMB BACK INTO THE UPPER TEENS TO LOWER 20S THU-FRI.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 541 PM CST FRI JAN 8 2016

MVFR CONDITIONS WITH LIGHT SNOW WILL LAST THROUGH THE EVENING IN
EASTERN MN AND WESTERN WI. IN WESTERN/CENTRAL MN THE SNOW HAS
LARGELY COME TO AN END OUTSIDE OF A FEW FLURRIES. CLOUD COVER WILL
REMAIN IN PLACE AT MOST OF THE TAF SITES...BUT GIVEN THE PUSH OF
COLD/DRIER AIR LATE TONIGHT...WE MIGHT LOSR A LOT OF THE LOW CLOUD
NEAR SUNRISE. WE WILL CONTINUE TO MONITOR THE SATELLITE TRENDS
TONIGHT.

KMSP...
STATUS QUO FOR THE NEXT COUPLE HOURS AT KMSP. THE MORE PERSISTENT
LIGHT SNOW SHOULD DIMINISH AROUND 02Z OR 8PM...WITH LINGERING
FLURRIES AFTER THAT. THE CEILINGS WILL REMAIN MVFR THROUGH THE
EVENING AND LIKELY THROUGH MOST OF THE NIGHT. THERE IS A POCKET OF
HIGHER CEILINGS JUST WEST OF THE TWIN CITIES METRO...THAT MIGHT
TRY TO SNEAK IN LATE THIS EVENING...BUT WE ARE A RELUCTANT TO JUMP
ON THIS SCENARIO BECAUSE IT LOOKS FAIRLY SMALL AND WE DONT KNOW IF
ITS EXPANDING OR CONTRACTING.

/OUTLOOK FOR KMSP/
SUN...VFR. WINDS WNW AT 10 KTS.
MON...VFR. -SNSH LATE AFTN/EVENING. WINDS SW BCMG NW 10-15 KTS.
TUE...VFR. WINDS NW 10-15 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
&&

SHORT TERM...JLT
LONG TERM...JPC
AVIATION...CLF
Hazardous weather outlook, Jan 8, 12:18 PM CST, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1218 PM CST FRI JAN 8 2016

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
091830-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1218 PM CST FRI JAN 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PERIODS OF LIGHT SNOW WILL CONTINUE THIS AFTERNOON...ESPECIALLY
SOUTHEAST OF A LINE FROM REDWOOD FALLS TO ST CLOUD WHERE AN INCH
OR TWO IS LIKELY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIND CHILLS OF 20 TO 30 BELOW ZERO ARE POSSIBLE SATURDAY NIGHT
AND SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

JLT

In the hours before

Special weather statement, Jan 8, 4:58 PM CST, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
458 PM CST FRI JAN 8 2016

MNZ041-042-047>049-054>059-064>069-073>078-082>085-091>093-090200-
DOUGLAS-TODD-STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-
CARVER-SCOTT-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-
WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS...
GLENWOOD...ST. CLOUD...MADISON...BENSON...MONTEVIDEO...WILLMAR...
LITCHFIELD...MONTICELLO...GRANITE FALLS...OLIVIA...HUTCHINSON...
GAYLORD...CHASKA...SHAKOPEE...REDWOOD FALLS...NEW ULM...
ST. PETER...LE SUEUR...FARIBAULT...RED WING...ST. JAMES...
MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA
458 PM CST FRI JAN 8 2016

...HAZARDOUS TRAVEL IS OCCURRING THIS EVENING...

THE COMBINATION OF EARLIER LIGHT SNOW...BLOWING SNOW...AND
QUICKLY DROPPING TEMPERATURES IS CREATING ICY CONDITIONS ON MANY
ROADS ACROSS SOUTH CENTRAL...SOUTHWEST AND WESTERN MINNESOTA. THE
MINNESOTA DEPARTMENT OF TRANSPORTATION IS REPORTING NUMEROUS
ACCIDENTS AND ALSO ICY CONDITIONS. MOTORISTS ARE URGED TO SLOW
DOWN AND USE CAUTION IF TRAVELING TONIGHT. THE COLD AIR CONTINUES
TO PUSH EAST WITH TIME...WHICH MEANS ICY CONDITIONS COULD ALSO
SPREAD EAST TOWARD MANKATO...ST. CLOUD AND THE TWIN CITIES METRO.
Local storm report, Jan 8, 6:11 PM CST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
611 PM CST FRI JAN 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     SNOW             MAHTOMEDI               45.06N 92.96W
01/08/2016  M3.0 INCH        WASHINGTON         MN   TRAINED SPOTTER

&&

AJZ
Local storm report, Jan 8, 6:56 PM CST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
656 PM CST FRI JAN 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     SNOW             EAU CLAIRE              44.82N 91.49W
01/08/2016  M2.1 INCH        EAU CLAIRE         WI   BROADCAST MEDIA

0500 PM     SNOW             MAHTOMEDI               45.06N 92.96W
01/08/2016  M3.0 INCH        WASHINGTON         MN   TRAINED SPOTTER

0600 PM     SNOW             ST CLOUD                45.55N 94.17W
01/08/2016  M0.6 INCH        STEARNS            MN   OFFICIAL NWS OBS

            MEASURED AT THE PRISON.

0600 PM     SNOW             CHANHASSEN              44.86N 93.54W
01/08/2016  M1.9 INCH        CARVER             MN   NWS EMPLOYEE

0600 PM     SNOW             MSP INTL AIRPORT        44.89N 93.23W
01/08/2016  M1.6 INCH        HENNEPIN           MN   OFFICIAL NWS OBS

&&

AJZ
Special weather statement, Jan 8, 7:37 PM CST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
737 PM CST FRI JAN 8 2016

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
090500-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON...
MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS...
BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA...
HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...HASTINGS...
REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA...OSCEOLA...RICE LAKE...LADYSMITH...
HUDSON...PRESCOTT...MENOMONIE...DURAND...CHIPPEWA FALLS...
EAU CLAIRE
737 PM CST FRI JAN 8 2016

...HAZARDOUS TRAVEL IS OCCURRING THIS EVENING...

THE COMBINATION OF EARLIER LIGHT SNOW AND QUICKLY DROPPING
TEMPERATURES IS CREATING ICY CONDITIONS ON MANY ROADS ACROSS
MINNESOTA. THE MINNESOTA DEPARTMENT OF TRANSPORTATION IS REPORTING
NUMEROUS ACCIDENTS AND ALSO ICY CONDITIONS. MOTORISTS ARE URGED TO
SLOW DOWN AND USE CAUTION IF TRAVELING TONIGHT. THE COLD AIR
CONTINUES TO PUSH EAST WITH TIME...WHICH MEANS ICY CONDITIONS
SHOULD SPREAD EAST INTO WISCONSIN. LOCATIONS ACROSS WEST CENTRAL
WISCONSIN HAVE BEEN NEAR OR ABOVE FREEZING TODAY. THIS INCLUDES
CITIES SUCH AS MENOMONIE AND EAU CLAIRE...HOWEVER...AS
TEMPERATURES DROP INTO THE 20S LATE THIS EVENING WET ROADS IN
WISCONSIN WILL ALSO ICE OVER.
Local storm report, Jan 8, 8:00 PM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
800 PM CST FRI JAN 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     SNOW             OAK GROVE               45.34N 93.33W
01/08/2016  M1.4 INCH        ANOKA              MN   PUBLIC

1030 AM     SNOW             NEW PRAGUE              44.55N 93.57W
01/08/2016  M1.6 INCH        SCOTT              MN   PUBLIC

1030 AM     SNOW             1 E MONTICELLO          45.30N 93.78W
01/08/2016  M2.9 INCH        SHERBURNE          MN   AMATEUR RADIO

1055 AM     SNOW             MAPLE GROVE             45.09N 93.43W
01/08/2016  M2.5 INCH        HENNEPIN           MN   PUBLIC

1055 AM     SNOW             OGILVIE                 45.83N 93.42W
01/08/2016  E2.0 INCH        KANABEC            MN   PUBLIC

1110 AM     SNOW             ZIMMERMAN               45.44N 93.59W
01/08/2016  E3.0 INCH        SHERBURNE          MN   PUBLIC

1130 AM     SNOW             1 N MINNESOTA LAKE      43.85N 93.83W
01/08/2016  M1.5 INCH        BLUE EARTH         MN   TRAINED SPOTTER

1141 AM     SNOW             BROOKLYN CENTER         45.07N 93.32W
01/08/2016  E1.0 INCH        HENNEPIN           MN   PUBLIC

1250 PM     SNOW             BLOOMER                 45.10N 91.49W
01/08/2016  E4.0 INCH        CHIPPEWA           WI   PUBLIC

0430 PM     SNOW             EAU CLAIRE              44.82N 91.49W
01/08/2016  M2.1 INCH        EAU CLAIRE         WI   BROADCAST MEDIA

0500 PM     SNOW             MAHTOMEDI               45.06N 92.96W
01/08/2016  M3.0 INCH        WASHINGTON         MN   TRAINED SPOTTER

0600 PM     SNOW             ST CLOUD                45.55N 94.17W
01/08/2016  M0.6 INCH        STEARNS            MN   OFFICIAL NWS OBS

            MEASURED AT THE PRISON.

0600 PM     SNOW             CHANHASSEN              44.86N 93.54W
01/08/2016  M1.9 INCH        CARVER             MN   NWS EMPLOYEE

0600 PM     SNOW             MSP INTL AIRPORT        44.89N 93.23W
01/08/2016  M1.6 INCH        HENNEPIN           MN   OFFICIAL NWS OBS

&&

AJZ
Local storm report, Jan 8, 9:41 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
941 PM CST FRI JAN 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     SNOW             E LAKEVILLE             44.65N 93.24W
01/08/2016  M2.3 INCH        DAKOTA             MN   TRAINED SPOTTER

&&

AJZ

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 3:08 AM CSTWind Chill AdvisoryMPXBarron, Chippewa, Dunn, Eau Claire, Pepin, Pierce and 3 more33 hr

Nearby

Winter Weather Advisories in Wisconsin, 2016Winter Weather Advisories in Minnesota, 2016Every winter weather advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.